MAUDE Adverse Event Report: STRYKER TRAUMA KIEL RECONSTRUCTION NAIL R1.5, TI, RIGHT T2 RECON Ø9X380 MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL RECONSTRUCTION NAIL R1.5, TI, RIGHT T2 RECON Ø9X380 MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1845-0938S
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the nail folded at the 4-month post-operative control resulting in a revision surgery.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received nail was found to be bent from the shaft region around middle.No major marks or signs were observed around the bend region indicating that no external force was applied to bend it prior to insertion.Upon reviewing the ap & ml view w.R.T.The drawing, the abnormal bend was confirmed.Dimensional inspection indicates that the device is within the specifications.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance with the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The above investigation reveals two aspects of this case.Manufacturing & design wise, there was no anomaly found.As per the manufacturing documents, 100 of the devices from the lot were inspected for all the critical dimensions.No deviation from the specifications was noticed.From the use aspect, a bend in the nail as significant as in this case, can be easily identified during insertion.Also, bending initially can be observed through follow-up x-rays.With such a bend, insertion of the nail inside the im canal would be evidently very difficult.It can be said that due to some remarkable circumstances the nail bent post-operatively, the exact reason of which cannot be determined as more details like patient details, x-rays etc are needed for a proper evaluation and finding the root cause.The instructions for use clearly suggests the user that: "conditions attributable to non-union, osteoporosis, osteomalicia, diabetes, inhibited revascularization and poor bone formation can cause loosening, bending, cracking, fracture of the device or premature loss of rigid fixation with the bone.¿ if any additional information is provided, the investigation will be reassessed.

Brand Name
RECONSTRUCTION NAIL R1.5, TI, RIGHT T2 RECON Ø9X380 MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16513418
Report Number0009610622-2023-00078
Device Sequence Number6239787
Product Code HSB
UDI-Device Identifier04546540412423
UDI-Public04546540412423
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K102992
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2024
Device Model Number1845-0938S
Device Catalogue Number18450938S
Device Lot NumberK098B04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR
Patient SexFemale
Patient Weight58 KG